MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER THERMOCOOL NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER THERMOCOOL NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number BNI75TCDDH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Initial reporter phone: (b)(6).Manufacturer's ref.#: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a ventricular tachycardia (vt) ablation procedure with an ez steer¿ thermocool® nav bi-directional catheter.The patient suffered a cardiac tamponade requiring a pericardiocentesis.Two hours after the start of the procedure, a navistar catheter was first inserted from sl0 sheath to map the vt originating from the right ventricular outflow track (rvot).Because the persistence of vt was poor, multipolar mapping was performed and was replaced with the pentaray nav high-density mapping eco catheter.The sl0 sheath was replaced with a carto vizigo¿ 8.5f bi-directional guiding sheath - small and performed rvot mapping with the pentaray nav high-density mapping eco catheter.After identification of the earliest activation site, navistar catheter was inserted from carto vizigo¿ 8.5f bi-directional guiding sheath - small for ablation.After the site of the earliest excitation was ablated, the procedure was interrupted because the patient¿s blood pressure decreased.Cardiac tamponade was confirmed by echocardiography, so the procedure was discontinued and pericardiocentesis was performed for drainage.The physician commented that there were no abnormalities in the product.Physician think the catheter was scratched by the catheter tip when it was moved from the anterolateral side to the anterior wall side while a high dose of isoprol was administered.There is no information about extended hospitalization.Since this event is life threatening and required interventions to prevent permanent impairment of a body function or permanent damage to a body structure, then is to be considered serious and mdr-reportable.Event is being reported against the ez steer¿ thermocool® nav bi-directional catheter, the ablation catheter.
 
Additional Manufacturer Narrative
Additional information was received on 4/22/2021.The patient is a 56 year old male (64kg).Event occurred during the ablation phase.The physician¿s opinion on the cause of this adverse event is procedure related.The patient was reported as fully recovered.Prior to noting the cardiac tamponade ablation was performed.No steam pop was reported.No error messages observed on biosense webster equipment during the procedure.Therefore, a.Patient information section has been completed.Confirmation was received on 5/7/2021 that the navistar catheter mentioned in the 3500a initially is the same as the reported ez steer¿ thermocool® nav bi-directional catheter.Therefore, removed from the d10.Concomitant medical products and therapy dates section.The bwi product analysis lab received the device for evaluation on 5/5/2021.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a ventricular tachycardia (vt) ablation procedure with an ez steer¿ thermocool® nav bi-directional catheter.The patient suffered a cardiac tamponade requiring a pericardiocentesis.The device evaluation was completed on 5/19/2021.The product was returned to biosense webster for evaluation.Bwi conducted a general inspection through the visual inspection and all features of the catheter tests.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the ez steer thermocool nav catheter.Per the event, several tests were performed.The magnetic, temperature and force features were tested and no issues were observed.In addition, the product was deflecting and irrigating correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.As part of bwi¿s quality process all devices are manufactured, inspected, and released to approved specifications.No malfunction was observed during the product analysis.The instructions for use states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number:(b)(4).

Brand Name
EZ STEER THERMOCOOL NAV BI-DIRECTIONAL CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11676478
Report Number2029046-2021-00589
Device Sequence Number19737135
Product Code OAD
UDI-Device Identifier10846835003314
UDI-Public10846835003314
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/06/2023
Device Model NumberBNI75TCDDH
Device Catalogue NumberBNI75TCDDH
Device Lot Number30334940M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/22/2021
05/19/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date05/18/2021
05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ SMC; NON-BWI SL0 SHEATH; PENTARAY NAV ECO 7FR, D, 2-6-2; UNK_NAVISTAR; 8.5F SHEATH WITH CURVE VIZ SMC; NON-BWI SL0 SHEATH; PENTARAY NAV ECO 7FR, D, 2-6-2; UNK_NAVISTAR
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age56 YR
Patient Weight64